J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 46 (2007) No. 10 P 675-678

Language:

http://doi.org/10.2169/internalmedicine.46.6309

CASE REPORTS

We describe a 27-year-old man with hypereosinophilc syndrome (HES) presenting acute abdomen due to acute thrombosis of the mesenteric artery, who had a past history of eosinophilic pneumonia followed by multiple arterial thromboses of the extremities. At the recurrence of eosinophilia, he was treated with high-dose corticosteroids. Immediately after the reduction of peripheral blood eosinophils, he suddenly developed perforation of the intestine due to acute thromboses of mesenteric arteries despite sustained anticoagulation therapy. Molecular analysis demonstrated that the FIP1L1-PDGFRA fusion gene was negative. Histopathology showed thrombi and eosinophilic inflammation of arteries. It is important to recognize that HES could be a cause of acute abdomen.

Copyright © 2007 by The Japanese Society of Internal Medicine

Article Tools

Share this Article